I’ve come on for a moan too be honest.
i have been on topiramate for about 4 months. After suffering all the horrible side effects that come with this medication I celebrated when my symptoms came under control and I felt like I had my life back.
This only lasted about 3 weeks though, and things seems to have just gone from bad to worse. I now am suffering not only with the vertigo I had before but now with the side effects of the medication. The worst of which being absolute fatigue and loss of appetite.
I went to see my GP last week as I had had enough. Since I was first prescribed the meds I haven’t been seen once by my doctor to check how I am getting on, they just keep giving me repeat prescriptions.
When I told her how I was feeling, and too be honest I did get a bit upset, she ended up telling me I was depressed and she wanted to give me anti-depressants.
Now if there is one thing I know it is that I am not depressed, I love my life, I’m lucky that I see the positive.
After I explained this to her she admitted that she didn’t know anything about topamax and wondered if fatigue might be a side effect, she checked her book and low and behold it is (I could have told her that before I went in). and the fact that some days I eat nothing at all can’t be helping.
Despite all this, her solution is to increase my dosage from 50mg to 100mg ( just gone to the 100mg today) and I am almost totally debilitated. I have a permanent headache, barely have the energy to move from the sofa (her answer - take time off work… I love my job, that really would make me depressed and stressed), can’t face food and upset stomach.
I feel like, even though I have been diagnosed by a neurologist with a real illness, when I speak to my GP they think I am making it up, just after attention, depressed. Does anyone else feel they have to fight this battle???
Why would anyone make this up. I don’t want attention. I don’t want to be ill. I don’t want to take tablets, I don’t want to be off work and I DON’T WANT TO SEE MY DOCTOR.
ARGHHHH… RANT OVER :evil: